Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 175, NWS Shreveport, LA

October 10, 2001McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 10, 2001, 6:05 PM CDT for McCurtain County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 10, 2001, 6:05 PM CDT (23:05 UTC)
Expired
Oct 10, 2001, 7:00 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 149 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 10, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2001-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2001-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS54 KSHV 102305
SVRSHV
OKC089-102345-
/NEW.KSHV.SV.W.0053.102305-110000/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
605 PM CDT WED OCT 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 700 PM CDT

* AT 605 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF VALLIANT...
  OR ABOUT 18 MILES NORTH OF CLARKSVILLE...MOVING NORTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VALLIANT AT 605 PM CDT
  GARVIN AT 615 PM CDT
  WRIGHT CITY AT 620 PM CDT
  GLOVER AT 630 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO THE SIZE OF GOLFBALLS 
AND STRONG DAMAGING WINDS TO 60 MPH. DO NOT REMAIN OUTSIDE.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 700 PM CDT.

LAT...LON 3399 9514 3388 9497 3409 9465 3428 9488

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 2:45 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Oct 10, 2:45 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT WED OCT 10 2001

THE AFTERNOON SURFACE ANALYSIS SHOWS LITTLE MOVEMENT ON THE FRONT
FROM THIS MORNING...AS THE FRONT IS STILL POSITIONED NEAR A
TUL...SPS LINE.

A WET FORECAST IS ON TAP THE NEXT COUPLE OF DAYS...AS THE CURRENT
SYSTEM WILL PUSH THROUGH TONIGHT AND THURSDAY...WHILE ANOTHER SYSTEM
SHOWN BY THE MRF IS MOVING IN LATE FRIDAY.

WILL FOLLOW THE ETA IN THE SHORT TERM FORECAST ALTHOUGH WE HAVE NO
BOUNDARY LAYER MOISTURE.  BASED ON THE SHV MORNING SOUNDING THE
LOWER LEVELS ARE ALREADY WET...AND ARE LIKELY TO REMAIN THAT WAY
THROUGH THE PERIOD.  THE ETA SHOWS THE FRONT MOVING INTO THE AREA
AROUND MIDNIGHT TONIGHT...MAKING ITS EXIT FROM THE AREA THURSDAY
AFTERNOON.  THE 1000-500MB MEAN RH IS WET WITH THIS FRONT...SO RAIN
IS ALMOST A GUARANTEE.  HOWEVER RAIN WILL BE LIMITED OUT AHEAD OF
THE BOUNDARY...AS LIFT WILL BE PRETTY MUCH CONFINED TO THE FRONT.  A
FEW STRONG THUNDERSTORMS WILL BE ALONG THE MAIN SQUALL LINE...BUT
SEVERE WEATHER WITH THIS SYSTEM WILL BE ISOLATED ACROSS OUR
AREA...AS BEST DYNAMICS ARE WELL TO THE NORTH.

IN THE EXTENDED...THE MRF SHOWS A DEEPER UPPER LEVEL TROUGH
APPROACHING THE AREA FRIDAY NIGHT. A WET START TO WEEKEND WILL BE
FORECAST...THEN CLEARING QUICKLY SUNDAY AS COOL WEATHER RETURNS.

PRELIMS...

SHV 72/74/64/74 6942
MLU 71/74/64/75 7+62
TXK 67/72/59/72 +522
TYR 68/72/63/73 8722
LFK 74/75/64/75 5953

ELEVEN

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.